[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 4, 1966

Diphenylhydantoin And Arrhythmia

JAMA. 1966;197(1):63. doi:10.1001/jama.1966.03110010115041

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  The case report may be of significant interest to merit further investigation, or may present misleading information to physicians who are not familiar with the current use of this drug in cardiac arrhythmias. The authors report on the possible toxicity of a drug in which the definite therapeutic dosage, intravenously, has not yet been established. They fail to report the dosage of diphenylhydantoin given, the rate of infusion, how long after beginning the infusion the arrhythmia occurred, or the protein bound iodine level just before or after the arrhythmia was observed.What the four authors of this short article do report is a possible sudden release of bound levothyroxine in a patient who is receiving (purposely) subtherapeutic amounts of this drug.

First Page Preview View Large
First page PDF preview
First page PDF preview
×